Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 176, NWS Shreveport, LA

June 14, 2021Harrison County, Panola County, Rusk County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2021, 12:19 AM CDT for Harrison County, Panola County, Rusk County, Texas. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2021, 12:19 AM CDT (05:19 UTC)
Expired
Jun 14, 2021, 12:45 AM CDT
In force
26 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Harrison County, TX, Panola County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 12:24 AM CDTTSTM WND DMG5 E Hallsville, TXTREES DOWN NEAR FM 968 AND I-20.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1911 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1911 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1687 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

922 
WUUS54 KSHV 140519
SVRSHV
TXC203-365-401-140545-
/O.NEW.KSHV.SV.W.0176.210614T0519Z-210614T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1219 AM CDT Mon Jun 14 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southwestern Harrison County in northeastern Texas...
  Northern Panola County in northeastern Texas...
  Northeastern Rusk County in northeastern Texas...

* Until 1245 AM CDT.

* At 1219 AM CDT, a severe thunderstorm was located near Marshall,
  and is nearly stationary.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Marshall, Hallsville, Nesbitt and Darco. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3252 9465 3266 9445 3250 9426 3234 9451
TIME...MOT...LOC 0519Z 298DEG 1KT 3251 9442 

HAIL...<.75IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:26 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 13, 10:26 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1026 PM CDT Sun Jun 13 2021

.UPDATE...

This evening update is twofold: an update to overnight lows, and
adjustments to PoPs. Afternoon highs rather exceeded expectations,
as such it will take longer to reach overnight lows. Those have
been bumped up as well. As for PoPs, a line of thunderstorms are
following outflow boundaries east to west, and will quickly outrun
the previously established PoPs. They have been adjusted to
account for these thunderstorms.

/44/

&&

.PREV DISCUSSION... /issued 632 PM CDT Sun Jun 13 2021/

AVIATION...

While VFR conditions are anticipated for the entire TAF period,
there may be a brief window for some MVFR visibility to occur at
KLFK past 14/11z.

/44/

PREV DISCUSSION... /issued 253 PM CDT Sun Jun 13 2021/

SHORT TERM.../Tonight through Monday Night/

For the rest of today...While the chance is fairly low, isolated
showers and thunderstorms will be possible this afternoon, with
the best chances coming for areas along and southeast of a line
from Lufkin, TX to Ringold, LA to near El Dorado, AR. Should
showers and thunderstorms move into this area, there is a threat a
few of them could become strong to severe at times. Already seeing
an uptick of thunderstorms firing across southwest Arkansas and
northwest Louisiana. Meanwhile, satellite imagery from this
afternoon continues to show an increase in cu across the entire
area. In addition, afternoon heat indices could reach the lower
to mid 100s, so continue to use caution if outdoors for an
extended period of time.

Upper-level ridge will continue to control the southwest CONUS
through the short term period and beyond. We could see additional
showers and thunderstorms across the area into the early overnight
hours as the passing backdoor cold front could struggle to clear
the area. Overnight lows will range from the lower to mid 70s once
again across the area. On Monday, additional afternoon showers
and thunderstorms will once again be possible across our far
southern and southwest zones as the remnant frontal boundary
lingers. High temperatures on Monday will once again climb into
the lower to mid 90s across the area with afternoon heat indices
reaching the upper 90s to lower 100s across the area. Monday night
will be slightly "cooler" across our northern zones with lows
falling into the upper 60s, with lower 70s expected elsewhere.

/33/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  96  72  96 /  30   0   0   0
MLU  76  93  72  95 /  30  10   0   0
DEQ  74  95  69  95 /  20   0   0   0
TXK  76  94  71  94 /  20   0   0   0
ELD  74  95  69  95 /  30   0   0   0
TYR  77  94  74  95 /  20   0   0   0
GGG  76  94  72  95 /  20   0   0   0
LFK  76  96  75  96 /  30  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

33/44
Hazardous weather outlook, Jun 13, 1:15 PM CDT, 11 hours 4 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Shreveport LA
115 PM CDT Sun Jun 13 2021

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136>138-
149-150-141200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
115 PM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated showers and thunderstorms will be possible late this
afternoon and evening across portions of East Texas and Southwest
Arkansas. In addition, temperatures will climb into the lower and
mid 90s, and when combined with the humidity, will result in heat
indices ranging from 100 to 105 degrees.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Hot and dry conditions are expected for much of this week across
the region, as an upper level ridge of high pressure builds back
east into the area.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be be needed through
tonight.

ARZ071>073-LAZ001>006-010>014-017>022-TXZ151>153-165>167-141200-
Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-
De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-
Winn-Grant-Caldwell-La Salle-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
115 PM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are expected to develop by mid
and late afternoon across Northcentral Louisiana and Lower East
Texas, and spread west southwest across these areas during the
evening in advance of an approaching upper level disturbance.
Given the extent of instability that has developed, some of these
storms may be strong to severe, with damaging winds and brief
heavy rainfall possible. These storms should gradually diminish late
tonight with reduced instability. In addition, afternoon
temperatures will climb into the lower to mid 90s across much of the
region. When combined with the humidity, heat indices will range
from 101 to 105 degrees, with some locations briefly exceeding 105
degrees.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Isolated to widely scattered showers and thunderstorms will be
possible Monday afternoon and evening over the southern sections
of Northcentral Louisiana and Deep East Texas, before mostly dry
conditions return Tuesday through much of the coming work week.
Moisture should begin to increase by Saturday to support the
return of at least isolated showers and thunderstorms for next
weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed this afternoon and
evening.

15

In the hours before

Special weather statement, Jun 13, 7:10 PM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
710 PM CDT Sun Jun 13 2021

LAZ019>022-140100-
Caldwell LA-Winn LA-La Salle LA-Grant LA-
710 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...SOUTHWESTERN
CALDWELL...LA SALLE AND EAST CENTRAL WINN PARISHES UNTIL 800 PM
CDT...

At 709 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jena, or 22 miles south of Columbia, moving south at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Jena, Olla, Midway, Urania, Tullos, Georgetown, Nebo, Spaulding,
Rogers, Catahoula Lake, Standard, Rochelle, Zenoria and Burlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3160 9255 3201 9232 3189 9201 3143 9201
TIME...MOT...LOC 0009Z 021DEG 18KT 3178 9213

09
Special weather statement, Jun 13, 8:28 PM CDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
828 PM CDT Sun Jun 13 2021

LAZ013-019-021-022-140200-
Caldwell LA-Winn LA-La Salle LA-Jackson LA-
828 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...SOUTHERN
JACKSON...NORTHWESTERN LA SALLE AND WINN PARISHES UNTIL 900 PM CDT...

At 828 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jonesboro to 14 miles west of Clarks to
near Olla. Movement was southwest at 25 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Winnfield, Jonesboro, Olla, Clarks, Urania, Hodge, Tullos, Dodson,
East Hodge, Calvin, Sikes, Spaulding, Hudson, Standard, Kelly, Joyce
and Burlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3173 9216 3178 9236 3180 9236 3180 9240
      3183 9253 3190 9290 3192 9289 3195 9287
      3195 9288 3198 9288 3199 9290 3215 9282
      3217 9282 3218 9280 3228 9276 3224 9229
      3189 9204
TIME...MOT...LOC 0128Z 029DEG 23KT 3217 9275 3209 9238 3190 9214

09
Special weather statement, Jun 13, 8:56 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
856 PM CDT Sun Jun 13 2021

LAZ010>012-017>020-140300-
De Soto LA-Winn LA-Bienville LA-Natchitoches LA-Red River LA-
Grant LA-Sabine LA-
856 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT...SOUTHEASTERN
DE SOTO...RED RIVER...NATCHITOCHES...SOUTHEASTERN BIENVILLE...
NORTHEASTERN SABINE AND WESTERN WINN PARISHES UNTIL 1000 PM CDT...

At 856 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles east of Ringgold to 12 miles southwest
of Jonesboro to 13 miles east of Campti to near Montgomery to near
Lena to Boyce. Movement was southwest at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Natchitoches, Coushatta, Colfax, Campti, Montgomery, Allen,
Provencal, Natchez, Martin, Clarence, Goldonna, Hall Summit, Saline,
Lucky, Ashland, Castor, Calvin, Edgefield, Robeline and Atlanta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3137 9303 3136 9337 3183 9349 3208 9353
      3232 9300 3220 9280 3215 9281 3214 9271
      3190 9268 3171 9277 3140 9258 3140 9269
      3145 9268 3145 9271 3147 9269 3152 9272
      3142 9287 3137 9292 3137 9295 3135 9295
TIME...MOT...LOC 0156Z 055DEG 18KT 3223 9298 3208 9283 3189 9288 3163
9295 3145 9283 3137 9268

09
Local storm report, Jun 13, 9:14 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     8 W STERLINGTON         32.68N 92.20W
06/13/2021                   UNION              LA   LAW ENFORCEMENT

            UNION PARISH SHERIFFS OFFICE REPORTED A VERY
            LARGE OAK TREE DOWN ON A HOME.

&&

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 12:49 AM CDTSpecial Weather StatementSHVGregg, Upshur41 min
Jun 14, 1:16 AM CDTSevere Thunderstorm WarningSHVUpshur30 min
Jun 14, 1:46 AM CDTSpecial Weather StatementSHVWood44 min
Jun 14, 3:06 AM CDTHeat AdvisorySHVAngelina, Cherokee, Gregg, Harrison, Marion, Nacogdoches and 7 more16 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.